Alert archive / Tennessee / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Feb 23, 2019, 9:36 AM EST for 6 counties in Tennessee. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 9:36 AM EST (14:36 UTC)
- Expired
- Feb 25, 2019, 10:57 AM EST
- In force
- 49 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Feb 23, 6:32 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 23, 6:32 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
632 AM EST Sat Feb 23 2019
.AVIATION...
Widespread precipitation continues across the terminals this
morning with IFR/MVFR conditions. The warm front will continue to
lift northward throughout the day with rainfall coming to an end
at CHA late this morning. Further north at TYS and TRI, expect
showers will linger throughout much of the day. The low level jet
will increase throughout the TAF cycle leading to some wind shear
issues later this evening into the overnight hours. Additionally,
a few thunderstorms will be possible as the cold front moves in
from the west after 00z. MVFR conditions will feature throughout
the TAF cycle with some periods of IFR during the heavier
downpours.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday morning for Cherokee-Clay.
TN...Flood Watch through Sunday morning for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
Washington TN-West Polk.
High Wind Watch from this evening through Sunday morning for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Greene-Southeast Monroe.
VA...Flood Watch through Sunday morning for Lee-Russell-Scott-
Washington-Wise.
&&
MAHazardous weather outlook, Feb 23, 3:14 AM EST, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 314 AM EST Sat Feb 23 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 314 AM EST Sat Feb 23 2019 /214 AM CST Sat Feb 23 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Periods of moderate to heavy rainfall will traverse the region today. Given the already saturated ground and high stream flows, additional flooding is possible. Significant stream and river flooding, roadway flooding, mud slides, and main stem river flooding are expected. Potential life threatening flooding is possible. A line of strong to marginally severe storms will move into the region tonight. The main threat will be damaging wind gusts. Trees will be easily uprooted due to the saturated ground. Winds will increase in the higher elevations tonight into early Sunday as the cold front approaches from the west. Wind gusts of up to 60 mph will be possible in the high terrain. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed for flooding through tonight and for possible damaging winds late tonight.
In the hours before
Local storm report, Feb 23, 8:19 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 4 NNW FARRAGUT 35.92N 84.22W
02/23/2019 KNOX TN PUBLIC
CONNER CREEK EXCEEDING ITS BANKS, WATER OVER
EASY GALLAHER FERRY ROAD AT HICKORY CREEK
RD.
&&Local storm report, Feb 23, 8:26 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLOOD 4 S HALLS 36.03N 83.93W
02/23/2019 KNOX TN PUBLIC
WATER OVER ROADWAY AT INTERSECTION OF HWY
441 AND HIGHLAND DR.
&&Local storm report, Feb 23, 8:30 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLOOD 1 NE FARRAGUT 35.89N 84.17W
02/23/2019 KNOX TN PUBLIC
NORTH FORK TURKEY CREEK EXCEEDING ITS BANKS
INTO FOUNDERS PARK.
&&Local storm report, Feb 23, 8:41 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
841 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLOOD 2 S KARNS 35.95N 84.12W
02/23/2019 KNOX TN PUBLIC
FLOODING OVER MIDDLEBROOK PIKE. CARS
STRANDED.
&&Local storm report, Feb 23, 8:46 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLOOD ABINGDON 36.71N 81.97W
02/23/2019 WASHINGTON VA PUBLIC
TOWN CREEK HAS EXCEEDED ITS BANKS. FLOODING
REPORTED ON E MAIN ST.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:44 PM EST | High Wind Watch | MRX | Blount, Cocke, Greene, Monroe, Sevier | 13 hr |
| Feb 23, 3:28 AM EST | Areal Flood Advisory | MRX | Bledsoe, Sequatchie | 6 hr |
| Feb 23, 3:38 AM EST | Areal Flood Advisory | MRX | Morgan, Roane, Scott | 6 hr |
| Feb 23, 4:20 AM EST | Areal Flood Advisory | MRX | Blount, Jefferson, Knox, Loudon, Sevier | 5 hr |
| Feb 23, 4:39 AM EST | Areal Flood Advisory | MRX | Hamilton, Marion | 4 hr |
| Feb 23, 4:42 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe, Rhea | 5 hr |
| Feb 23, 4:49 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hamblen, Union | 5 hr |
| Feb 23, 5:17 AM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hancock, Hawkins, Unicoi, Washington | 5 hr |
| Feb 23, 5:39 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 6 hr |
| Feb 23, 7:18 AM EST | Areal Flood Warning | MRX | Anderson, Blount, Grainger, Jefferson, Knox, Loudon and 3 more | 6 hr |
| Feb 23, 7:21 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott, Union | 6 hr |
| Feb 23, 7:25 AM EST | Areal Flood Warning | MRX | Bledsoe, Rhea, Sequatchie | 6 hr |
| Feb 23, 8:17 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Grainger, Hamblen, Scott, Union | 6 hr |
| Feb 23, 8:42 AM EST | Areal Flood Warning | MRX | Carter, Greene, Hancock, Hawkins, Unicoi, Washington | 6 hr |
| Feb 23, 8:57 AM EST | Areal Flood Warning | MRX | Johnson, Sullivan | 6 hr |
| Feb 23, 9:07 AM EST | Areal Flood Warning | MRX | Hamilton, Marion, Sequatchie | 3 days |
| Feb 23, 10:01 AM EST | River Flood Warning | MRX | Hancock | 35 hr |
| Feb 23, 10:14 AM EST | Areal Flood Warning | MRX | Cocke, Jefferson, Sevier | 6 hr |
| Feb 23, 10:39 AM EST | Flash Flood Warning | MRX | Knox | 6 hr |
| Feb 23, 11:03 AM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 20 hr |
| Feb 23, 11:03 AM EST | Wind Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 44 hr |
| Feb 23, 11:44 AM EST | Flash Flood Warning | MRX | Loudon, Roane | 5 hr |
| Feb 23, 12:36 PM EST | Flash Flood Warning | MRX | Bledsoe, Rhea | 3 hr |
| Feb 23, 1:16 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Grainger, Jefferson, Morgan, Scott and 1 more | 3 days |
| Feb 23, 1:20 PM EST | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Feb 23, 1:31 PM EST | Areal Flood Warning | MRX | Bledsoe, Rhea, Sequatchie | 45 hr |
| Feb 23, 1:39 PM EST | River Flood Warning | MRX | Sevier | 14 hr |
| Feb 23, 2:13 PM EST | Areal Flood Warning | MRX | Claiborne, Hamblen, Hancock, Hawkins | 71 hr |
| Feb 23, 2:44 PM EST | Areal Flood Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 3 days |
| Feb 23, 3:55 PM EST | Areal Flood Warning | MRX | Bledsoe, Rhea | 43 hr |
| Feb 23, 4:12 PM EST | Areal Flood Warning | MRX | Blount, Cocke, Sevier | 69 hr |
| Feb 23, 4:34 PM EST | Areal Flood Warning | MRX | Knox | 43 hr |
| Feb 23, 4:36 PM EST | Areal Flood Warning | MRX | Loudon, Roane | 43 hr |
| Feb 23, 11:20 AM EST | Areal Flood Advisory | MRX | Lee, Russell, Wise, City of Norton | 3 hr |
| Feb 23, 2:59 PM EST | Areal Flood Advisory | MRX | Lee, Russell, Wise, City of Norton | 3 hr |
Nearby
Areal Flood Warnings in Tennessee, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.